Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I started Accutane January 2000 and took it for about 5 months. During that time my hairline started receding about a month in and my doctor said it would grow back. When I finished my course it continued to fall out but the rate of fallout slowed down a lot after I had stopped Accutane for a few months. At the same time my hair started to change like every single hair on my head was skinnier than before and just felt like straw or something. I could see my scalp easily then and before Accutane I couldn't. Later I went a little nuts and decided to shave my head and noticed if I scrape my fingernail across my scalp i'd get all this skin under my fingernail. Like as if my scalp was really dry but this skin was sort of oilyish? It was like dry but oily skin if that makes any sense. My cheeks are always red and dry since the Accutane and my lips are still always dry.

What I want to know is how Accutane caused this hairloss for 6 years. Could it be the dry scalp or did Accutane shrink my hair follicles? Any ideas? I'm taking some vitamins now but doubt that will help much. This drug has destroyed my life but i'm now on a mission to try to fix it somehow...

Share this post


Link to post
Share on other sites

worst and most ignored side effect for sure. Maybe the reason you have not regrown your hair is because you simply have Male Pattern Baldness. I have it and hope accutane doesn't make it worse :(

P.S. You said that you are still suffering the dryness side effects of accutane, so maybe your hair is still being effected not by accutane but by the state your body is in becuase of accutane. Maybe you haven't restored your body properly after the course of Accutane. The vitamins might help more than you think. Once the dryness and redness goes away it's possible your hair will grow back again.

Share this post


Link to post
Share on other sites

Well I had no signs of baldness at all and my father and grandfather both have better hair than me now.. :mad:

I do have a very bad diet where i'd be eating mostly fast food everyday and not taking any vitamins. Perhaps Accutane made me deficient in some vitamins or something. Man that would be so sweet to get back to normal just from taking vitamins. Just have my doubts though cause these past six years nothing has worked out well for me. After Accutane screwed with my scalp I started getting tons of ingrown hairs on my scalp and took doxycycline and minocycline and it got rid of those bumps easy but one of those two prescriptions I forget which gave me permanent floaters in my eyes...and the ingrown hairs came back anyways and with a vengeance. :confused:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×